MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CHOLESTECH LDX ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ALERE SAN DIEGO, INC. CHOLESTECH LDX ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number 14-874
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation still in progress.
 
Event or Problem Description
The customer reported experiencing a brief shock when using the cholestech ldx analyzer.The customer stated the shock occurred when they touched the run button to insert a cassette, and could not verify whether it was a static shock or an electrical shock.The reported shock did not lead to an injury or other adverse health outcome.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9, h3, h6, and investigation conclusion (below) updated to document return of the device and investigation outcome.Investigation conclusion: the case details were reviewed along with the complaint history for the reported electrical shock and abnormal noise issues and no indications of a systemic issue were identified.Review of the risk documents for this product found that the reported issues are within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information.The reported abnormal noise was observed and the source could not be identified.The customer had performed 1653 tests on the ldx analyzer, indicating the issue developed over time and due to wear and tear.The reported electrical shock was not observed.Complaints are tracked and trended on a monthly basis.

Brand Name
CHOLESTECH LDX ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key24171433
Report Number2027969-2026-00013
Device Sequence Number9649950
Product Code JJE
UDI-Device Identifier00810039380512
UDI-Public(01)00810039380512(10)442405(11)250205(240)14874MR
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120615
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14-874
Device Catalogue Number14-874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2026
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR
Patient SexMale